Alert archive / Missouri / River Flood Warnings in 2017
River Flood Warning 56, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at May 12, 2017, 12:02 AM CDT for Vernon County, Missouri. It took effect at May 12, 2017, 9:00 AM CDT. It was in force for 52 hr.
The area
The outline as issued.
The facts
- Issued
- May 12, 2017, 12:02 AM CDT (05:02 UTC)
- In effect from
- May 12, 2017, 9:00 AM CDT
- Expired
- May 14, 2017, 1:00 PM CDT
- In force
- 52 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 103 km from the middle of the area, began a volume at 05:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Marmaton River near Nevada (NVDM7). The gauge peaked at 21.13 ft at May 13, 2017, 7:00 AM CDT.
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 26 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06918060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
782
WGUS43 KSGF 120502
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
1202 AM CDT Fri May 12 2017
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Missouri...
Marmaton River near Nevada affecting Vernon County.
Sac River near Caplinger Mills affecting Cedar County.
.The warning for the Sac River near Caplinger Mills is based
on releases from the dam. As the warning for the Marmaton River
near Nevada is based off run off from recent rains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.Additional river information can be found on
our Advanced Hydrologic Prediction Service page at
http://water.weather.gov/ahps2/ index.php?wfo=sgf
&&
MOC217-121702-
/O.NEW.KSGF.FL.W.0056.170512T1400Z-170514T1800Z/
/NVDM7.1.ER.170512T1400Z.170513T0000Z.170513T1800Z.UU/
1202 AM CDT Fri May 12 2017
For the Marmaton River near Nevada. ...For the Marmaton River near
Nevada...
* At 11:45 PM Thursday The stage was 14.6 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by late this
morning and continue to rise to near 20.8 feet by this evening. The
river will fall below flood stage by tomorrow early afternoon.
* Impact...At 20.0 feet...Minor flooding occurs near the gage site and
affects low lying areas along the river.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Marmaton River Basin
Nevada 20 14.6 Fri 12 AM 20.4 18.4 14.8
&&
LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454
$$
MOC039-121701-
/O.NEW.KSGF.FL.W.0057.170512T0502Z-170513T2040Z/
/CMZM7.1.ER.170512T0350Z.170512T1200Z.170512T2040Z.NO/
1202 AM CDT Fri May 12 2017
For the Sac River near Caplinger Mills. ...For the Sac River near
Caplinger Mills...
* At 11:45 PM Thursday The stage was 16.3 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 16.8 feet by this
morning. The river will fall below flood stage late this afternoon.
* Impact...At 16.0 feet...Minor Flooding occurs at the gage site. The
campground at Caplinger Mills floods.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Sac River Basin
Caplinger Mills 16 16.3 Fri 12 AM 14.1 13.5 12.5
&&
LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377
$$5 follow-up statements
146
WGUS83 KSGF 121403
FLSSGF
Flood Statement
National Weather Service Springfield MO
903 AM CDT Fri May 12 2017
...The Flood Warning continues for the following rivers in
Missouri...
Marmaton River near Nevada affecting Vernon County
Osage River near Schell City affecting Bates and Vernon Counties
Sac River near Caplinger Mills affecting Cedar County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-130503-
/O.EXT.KSGF.FL.W.0056.000000T0000Z-170515T0400Z/
/NVDM7.1.ER.170512T1739Z.170513T0600Z.170514T0400Z.UU/
903 AM CDT Fri May 12 2017
...For the Marmaton River near Nevada...
* At 8:45 AM Friday The stage was 18.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by this afternoon and continue to
rise to near 21.5 feet by around midnight. The river will fall
below flood stage by tomorrow late evening.
* Impact...At 22.0 feet...Flood waters impact the county road west of
Nevada at the gage site.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Marmaton River Basin
Nevada 20 18.9 Fri 09 AM 21.4 19.2 15.5
&&
LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454
$$
MOC013-217-130503-
/O.EXT.KSGF.FL.W.0039.000000T0000Z-000000T0000Z/
/SCZM7.2.ER.170430T0455Z.170505T1715Z.000000T0000Z.NO/
903 AM CDT Fri May 12 2017
...For the Osage River near Schell City...
* At 8:45 AM Friday The stage was 31.1 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 31.8 feet by
Sunday morning then begin falling.
* Impact...At 32.0 feet...Flood waters impact all of the low lying
areas in the Schell Osage Conservation Area as well as several
county roads west of Schell City.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Osage River Basin
Schell City 30 31.1 Fri 09 AM 31.5 31.8 31.8
&&
LAT...LON 3807 9415 3806 9406 3799 9406 3803 9416
$$
MOC039-130503-
/O.EXT.KSGF.FL.W.0057.000000T0000Z-170513T2136Z/
/CMZM7.1.ER.170512T0350Z.170512T1330Z.170512T2136Z.NO/
903 AM CDT Fri May 12 2017
...For the Sac River near Caplinger Mills...
* At 8:45 AM Friday The stage was 16.8 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
late this afternoon.
* Impact...At 16.0 feet...Minor Flooding occurs at the gage site. The
campground at Caplinger Mills floods.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Sac River Basin
Caplinger Mills 16 16.8 Fri 09 AM 13.8 13.0 12.4
&&
LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377
$$776
WGUS83 KSGF 130116
FLSSGF
Flood Statement
National Weather Service Springfield MO
816 PM CDT Fri May 12 2017
...The Flood Warning continues for the following rivers in
Missouri...
Marmaton River near Nevada affecting Vernon County
Osage River near Schell City affecting Bates and Vernon Counties
Sac River near Caplinger Mills affecting Cedar County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-131616-
/O.EXT.KSGF.FL.W.0056.000000T0000Z-170515T0224Z/
/NVDM7.1.ER.170512T1851Z.170513T1200Z.170514T0224Z.UU/
816 PM CDT Fri May 12 2017
...For the Marmaton River near Nevada...
* At 7:45 PM Friday The stage was 20.7 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 21.0 feet by
tomorrow morning. The river will fall below flood stage tomorrow
late evening.
* Impact...At 22.0 feet...Flood waters impact the county road west of
Nevada at the gage site.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Marmaton River Basin
Nevada 20 20.7 Fri 08 PM 19.1 15.2 11.2
&&
LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454
$$
MOC013-217-131615-
/O.EXT.KSGF.FL.W.0039.000000T0000Z-170517T1200Z/
/SCZM7.2.ER.170430T0455Z.170505T1715Z.170516T1200Z.NO/
816 PM CDT Fri May 12 2017
...For the Osage River near Schell City...
* At 7:45 PM Friday The stage was 30.9 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Tuesday morning.
* Impact...At 31.0 feet...Flood waters impact low lying areas west of
Schell City. County roads west and north of Route M become
flooded. The Four River Conservation Area 10 miles west of Schell
City floods.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Osage River Basin
Schell City 30 30.9 Fri 08 PM 30.7 30.6 30.0
&&
LAT...LON 3807 9415 3806 9406 3799 9406 3803 9416
$$
MOC039-131615-
/O.EXT.KSGF.FL.W.0057.000000T0000Z-170515T1800Z/
/CMZM7.1.ER.170512T0350Z.170513T0600Z.170514T1800Z.NO/
816 PM CDT Fri May 12 2017
...For the Sac River near Caplinger Mills...
* At 7:46 PM Friday The stage was 17.6 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 17.7 feet by
around midnight. The river will fall below flood stage Sunday
early afternoon.
* Impact...At 19.0 feet...Moderate Flood Stage. Flood waters reach
approximately three feet in depth at the Caplinger Mills
Campground.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Sac River Basin
Caplinger Mills 16 17.6 Fri 08 PM 16.2 15.2 14.9
&&
LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377
$$889
WGUS83 KSGF 131327
FLSSGF
Flood Statement
National Weather Service Springfield MO
827 AM CDT Sat May 13 2017
...The Flood Warning continues for the following rivers in
Missouri...
Marmaton River near Nevada affecting Vernon County
Osage River near Schell City affecting Bates and Vernon Counties
Sac River near Caplinger Mills affecting Cedar County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-140427-
/O.EXT.KSGF.FL.W.0056.000000T0000Z-170515T0447Z/
/NVDM7.1.ER.170512T1851Z.170513T1200Z.170514T0447Z.UU/
827 AM CDT Sat May 13 2017
...For the Marmaton River near Nevada...
* At 7:45 AM Saturday The stage was 21.1 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tonight.
* Impact...At 22.0 feet...Flood waters impact the county road west of
Nevada at the gage site.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sun Mon Tue
Marmaton River Basin
Nevada 20 21.1 Sat 08 AM 19.2 14.6 11.1
&&
LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454
$$
MOC013-217-140427-
/O.EXT.KSGF.FL.W.0039.000000T0000Z-170515T1800Z/
/SCZM7.2.ER.170430T0455Z.170505T1715Z.170514T1800Z.NO/
827 AM CDT Sat May 13 2017
...For the Osage River near Schell City...
* At 7:45 AM Saturday The stage was 30.7 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tomorrow early afternoon.
* Impact...At 31.0 feet...Flood waters impact low lying areas west of
Schell City. County roads west and north of Route M become
flooded. The Four River Conservation Area 10 miles west of Schell
City floods.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sun Mon Tue
Osage River Basin
Schell City 30 30.7 Sat 08 AM 30.2 29.7 29.0
&&
LAT...LON 3807 9415 3806 9406 3799 9406 3803 9416
$$
MOC039-140427-
/O.EXT.KSGF.FL.W.0057.000000T0000Z-170515T2200Z/
/CMZM7.1.ER.170512T0350Z.170513T0515Z.170514T2200Z.NO/
827 AM CDT Sat May 13 2017
...For the Sac River near Caplinger Mills...
* At 7:45 AM Saturday The stage was 17.4 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tomorrow afternoon.
* Impact...At 16.0 feet...Minor Flooding occurs at the gage site. The
campground at Caplinger Mills floods.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sun Mon Tue
Sac River Basin
Caplinger Mills 16 17.4 Sat 08 AM 16.4 15.4 15.0
&&
LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377
$$198
WGUS83 KSGF 140056
FLSSGF
Flood Statement
National Weather Service Springfield MO
756 PM CDT Sat May 13 2017
...The Flood Warning continues for the following rivers in
Missouri...
Marmaton River near Nevada affecting Vernon County
Sac River near Caplinger Mills affecting Cedar County
...The Flood Warning continues for the following rivers in
Missouri...
Osage River near Schell City affecting Bates and Vernon Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-141556-
/O.EXT.KSGF.FL.W.0056.000000T0000Z-170515T0824Z/
/NVDM7.1.ER.170512T1851Z.170513T1200Z.170514T0824Z.UU/
756 PM CDT Sat May 13 2017
...For the Marmaton River near Nevada...
* At 7:45 PM Saturday The stage was 20.5 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early tomorrow.
* Impact...At 20.0 feet...Minor flooding occurs near the gage site and
affects low lying areas along the river.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sun Mon Tue
Marmaton River Basin
Nevada 20 20.5 Sat 08 PM 15.9 11.5 8.9
&&
LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454
$$
MOC013-217-141555-
/O.CON.KSGF.FL.W.0039.000000T0000Z-170515T1800Z/
/SCZM7.2.ER.170430T0455Z.170505T1715Z.170514T1800Z.NO/
756 PM CDT Sat May 13 2017
...For the The Osage River near Schell City...
* At 7:45 PM Saturday The stage was 30.5 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tomorrow early afternoon.
* Impact...At 30.0 feet...Flood waters affect the Schell Osage
Conservation Area, the Old River Road North of Schell City and Lost
Creek west of Schell Lake. Flood waters overflow the main river
channel at the gage site.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sun Mon Tue
Osage River Basin
Schell City 30 30.5 Sat 08 PM 29.7 29.0 28.1
&&
LAT...LON 3807 9415 3806 9406 3799 9406 3803 9416
$$
MOC039-141555-
/O.EXT.KSGF.FL.W.0057.000000T0000Z-170515T2000Z/
/CMZM7.1.ER.170512T0350Z.170513T0515Z.170514T2000Z.NO/
756 PM CDT Sat May 13 2017
...For the Sac River near Caplinger Mills...
* At 7:45 PM Saturday The stage was 16.6 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tomorrow afternoon.
* Impact...At 16.0 feet...Minor Flooding occurs at the gage site. The
campground at Caplinger Mills floods.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sun Mon Tue
Sac River Basin
Caplinger Mills 16 16.6 Sat 08 PM 15.4 15.0 14.8
&&
LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377
$$914
WGUS83 KSGF 141455
FLSSGF
Flood Statement
National Weather Service Springfield MO
955 AM CDT Sun May 14 2017
...The Flood Warning is cancelled for the following rivers in
Missouri...
Marmaton River near Nevada affecting Vernon County.
Sac River near Caplinger Mills affecting Cedar County.
...The Flood Warning continues for the following rivers in
Missouri...
Osage River near Schell City affecting Bates and Vernon Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC013-217-150555-
/O.EXT.KSGF.FL.W.0039.000000T0000Z-170517T0000Z/
/SCZM7.2.ER.170430T0455Z.170505T1715Z.170516T0000Z.NO/
955 AM CDT Sun May 14 2017
...For the Osage River near Schell City...
* At 9:45 AM Sunday The stage was 30.2 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 30.3 feet by this
afternoon.
* Impact...At 30.0 feet...Flood waters affect the Schell Osage
Conservation Area, the Old River Road North of Schell City and Lost
Creek west of Schell Lake. Flood waters overflow the main river
channel at the gage site.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Osage River Basin
Schell City 30 30.2 Sun 10 AM 30.1 29.6 28.6
&&
LAT...LON 3807 9415 3806 9406 3799 9406 3803 9416
$$
MOC217-141525-
/O.CAN.KSGF.FL.W.0056.000000T0000Z-170515T0824Z/
/NVDM7.1.ER.170512T1851Z.170513T1200Z.170514T0630Z.UU/
955 AM CDT Sun May 14 2017
The Flood Warning has been cancelled for The Marmaton River near
Nevada.* At 9:45 AM Sunday The stage was 18.4 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will continue to fall to 15.9 feet by tomorrow
morning.
* Impact...At 20.0 feet...Minor flooding occurs near the gage site and
affects low lying areas along the river.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Marmaton River Basin
Nevada 20 18.4 Sun 10 AM 15.9 11.5 8.9
&&
LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454
$$
MOC039-141525-
/O.CAN.KSGF.FL.W.0057.000000T0000Z-170515T2000Z/
/CMZM7.1.ER.170512T0350Z.170513T0515Z.170514T1255Z.NO/
955 AM CDT Sun May 14 2017
The Flood Warning has been cancelled for The Sac River near
Caplinger Mills.* At 9:45 AM Sunday The stage was 15.9 feet.
* Flood stage is 16.0 feet.
* Forecast...The river will continue to fall to 15.3 feet by tomorrow
morning.
* Impact...At 16.0 feet...Minor Flooding occurs at the gage site. The
campground at Caplinger Mills floods.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Sac River Basin
Caplinger Mills 16 15.9 Sun 10 AM 15.3 15.0 14.8
&&
LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at May 11, 7:09 PM CDT, 4 hours 53 minutes earlier.
Area forecast discussion, May 11, 7:09 PM CDT, 4 hours 53 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
709 PM CDT Thu May 11 2017
.SHORT TERM...(This evening through Friday)
Issued at 210 PM CDT Thu May 11 2017
Currently seeing a break in the thunderstorm activity early this
afternoon, with clearing occurring across the southern portions
of the CWA. This has allowed temperatures to quickly warm into the
mid 70s where sun has broken through. Combined with dewpoints in
the mid to upper 60s, 2000-2500 J/kg of MLCAPE is in place across
the region, along with plenty of deep layer shear.
Convection has already started to develop across northeastern
Oklahoma, and should continue to expand in coverage toward the
north and east this afternoon and this evening. This initial
convection will yield a wind and especially a hail threat, with
very steep mid level lapse rates suggesting hail up to 2" in
diameter. There will also be a conditional tornado threat with any
storm that is able to move along the front or a mesoscale
boundary.
Convection will continue to develop into and through the evening
hours, and along with the severe weather threat, a localized flood
threat will be possible as well where multiple storms train over
the same area.
Convective intensity should begin to diminish late this evening,
though occasional rain and thunderstorms will continue through the
night as the upper level low swings through the area.
Rain will then end from northwest to southeast on Friday as the
front sweeps across. Temperatures tomorrow will be cooler, with
highs in the upper 60s and low 70s. Skies will gradually clear
through the day, eventually becoming clear by evening.
.LONG TERM...(Friday Night through Thursday)
Issued at 210 PM CDT Thu May 11 2017
Beautiful conditions are then expected on Saturday as high
pressure builds into the region. Temperatures will be right around
average with light winds and clear skies. Southerly winds will
start to kick in on Sunday, helping to boost temperatures back
to around 80. Warm weather is then expected through at least mid
week, as southerly flow dominates. Rain chances really don't look
to increase again until at least mid week, or perhaps later.
&&
.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 707 PM CDT Thu May 11 2017
KSGF/KJLN/KBBG tafs: Scattered thunderstorms will occur with a
frontal passage over the next few hours. Lower ceilings will
occur behind the front with mvfr/ifr ceilings expected.
Improvement is expected late in the taf period as clouds lift and
scatter out.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch until 3 AM CDT Friday for MOZ077-079>083-
088>098-101>106.
KS...Flash Flood Watch until 3 AM CDT Friday for KSZ097-101.
&&
SHORT TERM...Boxell
LONG TERM...Boxell
AVIATION...DSAHazardous weather outlook, May 11, 11:10 PM CDT, 52 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1110 PM CDT Thu May 11 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-130415- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1110 PM CDT Thu May 11 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited Flooding risk. Limited Lightning risk. DISCUSSION... Showers and a few thunderstorms will occur during the overnight hours. No severe weather will occur. Occasional cloud to ground lightning strikes will be the risk with any storms. Localized minor flooding will remain possible south of Interstate 44 overnight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The chance of thunderstorms will return during the middle and later part of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
In the hours before
Local storm report, May 11, 8:31 PM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
831 PM CDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM FLASH FLOOD RACINE 36.89N 94.53W
05/11/2017 NEWTON MO 911 CALL CENTER
HIGHWAY CC FLOODED AND IMPASSIBLE AT LOST
CREEK.
&&
DSALocal storm report, May 11, 9:34 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
934 PM CDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD 3 NNE MONETT 36.96N 93.90W
05/11/2017 LAWRENCE MO DEPT OF HIGHWAYS
FARM ROAD 1090 FLOODED. CLOSED.
&&
DSALocal storm report, May 11, 9:37 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
937 PM CDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD SENECA 36.84N 94.61W
05/11/2017 NEWTON MO DEPT OF HIGHWAYS
HWY 43 FLOODED AND CLOSED.
&&
DSALocal storm report, May 11, 9:42 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
942 PM CDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD 3 S ROGERSVILLE 37.07N 93.05W
05/11/2017 CHRISTIAN MO DEPT OF HIGHWAYS
MO HIGHWAY U FLOODED AND CLOSED AT PEDELO
CREEK.
&&
DSALocal storm report, May 11, 9:49 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
949 PM CDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM FLASH FLOOD 2 WSW BOSTON 37.40N 94.31W
05/11/2017 BARTON MO DEPT OF HIGHWAYS
HWY 126 FLOODED AND CLOSED AT THE NORTH FORK
OF THE SPRING RIVER.
&&
DSALocal storm report, May 11, 10:59 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1059 PM CDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM HAIL 10 W ANDERSON 36.67N 94.62W
05/11/2017 E1.00 INCH MCDONALD MO AMATEUR RADIO
1015 AM HAIL 4 WNW NEOSHO 36.88N 94.43W
05/11/2017 E1.00 INCH NEWTON MO PUBLIC
QUARTER SIZE HAIL REPORTED AT A BUSINESS
LOCATED AT I-49 AND HIGHWAY 86.
1022 AM HAIL 3 NW NEOSHO 36.90N 94.42W
05/11/2017 E1.00 INCH NEWTON MO PUBLIC
1031 AM HAIL 2 WSW DIAMOND 36.99N 94.35W
05/11/2017 E0.88 INCH NEWTON MO PUBLIC
1033 AM HAIL DIAMOND 37.00N 94.32W
05/11/2017 E0.75 INCH NEWTON MO PUBLIC
1037 AM HAIL 1 NW DIAMOND 37.00N 94.32W
05/11/2017 E1.00 INCH NEWTON MO PUBLIC
1055 AM TSTM WND GST 1 SSE PURDY 36.80N 93.91W
05/11/2017 E55 MPH BARRY MO PUBLIC
1117 AM HAIL 3 NNE MADRY 36.91N 93.70W
05/11/2017 E1.00 INCH BARRY MO PUBLIC
HAIL WAS COVERING THE GROUND.
1216 PM HAIL 1 W OZARK 37.02N 93.23W
05/11/2017 E0.75 INCH CHRISTIAN MO PUBLIC
1217 PM HAIL 2 NNE OZARK 37.05N 93.20W
05/11/2017 E1.00 INCH CHRISTIAN MO PUBLIC
HAIL WAS COVERING THE GROUND.
1235 PM HAIL ROGERSVILLE 37.12N 93.06W
05/11/2017 E0.88 INCH WEBSTER MO PUBLIC
0240 PM HAIL RACINE 36.90N 94.53W
05/11/2017 E1.25 INCH NEWTON MO BROADCAST MEDIA
QUARTER TO HALF DOLLAR SIZED HAIL - RELAYED
BY MEDIA.
0325 PM HAIL 3 SW NEOSHO 36.84N 94.42W
05/11/2017 E1.75 INCH NEWTON MO LAW ENFORCEMENT
0325 PM HAIL 4 NNW GOODMAN 36.80N 94.42W
05/11/2017 E1.25 INCH NEWTON MO LAW ENFORCEMENT
0336 PM HAIL KIRBYVILLE 36.62N 93.16W
05/11/2017 E1.00 INCH TANEY MO 911 CALL CENTER
0342 PM HAIL FORSYTH 36.69N 93.12W
05/11/2017 E0.75 INCH TANEY MO TRAINED SPOTTER
0345 PM HAIL FORSYTH 36.69N 93.12W
05/11/2017 E1.00 INCH TANEY MO TRAINED SPOTTER
0347 PM HAIL FORSYTH 36.69N 93.12W
05/11/2017 E1.75 INCH TANEY MO FIRE DEPT/RESCUE
0355 PM HAIL 1 SSW NEOSHO 36.85N 94.38W
05/11/2017 E1.00 INCH NEWTON MO LAW ENFORCEMENT
0415 PM TSTM WND DMG 1 NE AURORA 36.98N 93.71W
05/11/2017 LAWRENCE MO BROADCAST MEDIA
BLEACHES AT BALDWIN PARK IN AURORA WERE
BLOWN OVER. TIME WAS ESTIMATED BY RADAR.
0422 PM HAIL AURORA 36.97N 93.72W
05/11/2017 E0.88 INCH LAWRENCE MO PUBLIC
0425 PM TSTM WND DMG MARIONVILLE 37.00N 93.63W
05/11/2017 LAWRENCE MO PUBLIC
LARGE TREE DOWN IN MARIONVILLE. PICTURE WAS
FROM SOCIAL MEDIA.
0427 PM TSTM WND DMG 4 ESE MARIONVILLE 36.98N 93.57W
05/11/2017 STONE MO AMATEUR RADIO
TREES DOWN ON HWY M NEAR HWY 413.
0440 PM TSTM WND DMG 3 N BOAZ 37.06N 93.41W
05/11/2017 CHRISTIAN MO AMATEUR RADIO
SEVERAL 3-6 INCH LIMBS DOWN PLUS ONE 12-14
INCH LIMB DOWN ON HOLDER RD EAST OF HWY ZZ.
0444 PM HAIL 3 S REPUBLIC 37.08N 93.48W
05/11/2017 E1.00 INCH CHRISTIAN MO TRAINED SPOTTER
0447 PM HAIL 1 N CLEVER 37.04N 93.47W
05/11/2017 E1.00 INCH CHRISTIAN MO AMATEUR RADIO
0500 PM FLASH FLOOD 3 NNE MONETT 36.96N 93.90W
05/11/2017 LAWRENCE MO DEPT OF HIGHWAYS
FARM ROAD 1090 FLOODED. CLOSED.
0552 PM FLASH FLOOD 4 SSE STRAFFORD 37.22N 93.09W
05/11/2017 GREENE MO AMATEUR RADIO
6 INCHES OF WATER OVER THE ROAD NW RIDGE DR
AND DIVISION (HWY YY).
0600 PM FLASH FLOOD SENECA 36.84N 94.61W
05/11/2017 NEWTON MO DEPT OF HIGHWAYS
HWY 43 FLOODED AND CLOSED.
0615 PM FLASH FLOOD 2 N BOAZ 37.05N 93.40W
05/11/2017 CHRISTIAN MO AMATEUR RADIO
LOW WATER CROSSINGAT KERR RD AND HOLDER RD
CHRISTIAN COUNTY...INUNDATED BY FLASH
FLOOD...14 INCHES OF WATER AND RISING
RAPIDLY...ONE VEHICLE STALLED IN WATER AND
WAS PULLED OUT BY REPORTING MOBILE INTERCEPT
SPOTTER.
0631 PM HAIL HOUSTON 37.32N 91.95W
05/11/2017 E0.75 INCH TEXAS MO EMERGENCY MNGR
0644 PM TSTM WND DMG SUMMERSVILLE 37.18N 91.66W
05/11/2017 TEXAS MO EMERGENCY MNGR
SEVERAL TREES DOWN WITH SOME ON HOMES, ROOF
OF GROCERY STORE BLOWN OFF.
0657 PM TSTM WND DMG 5 ESE SUMMERSVILLE 37.14N 91.57W
05/11/2017 SHANNON MO PARK/FOREST SRVC
TREES UPROOTED.
0813 PM FLASH FLOOD 2 WSW BOSTON 37.40N 94.31W
05/11/2017 BARTON MO DEPT OF HIGHWAYS
HWY 126 FLOODED AND CLOSED AT THE NORTH FORK
OF THE SPRING RIVER.
0820 PM FLASH FLOOD 5 ENE RACINE 36.94N 94.44W
05/11/2017 NEWTON MO 911 CALL CENTER
ROAD FLOODED AND IMPASSIBLE NEAR THE
INTERSECTION OF HOLLY ROAD AND IBEX ROAD.
0820 PM FLASH FLOOD RACINE 36.89N 94.53W
05/11/2017 NEWTON MO 911 CALL CENTER
HIGHWAY CC FLOODED AND IMPASSIBLE AT LOST
CREEK.
0900 PM FLASH FLOOD 3 S ROGERSVILLE 37.07N 93.05W
05/11/2017 CHRISTIAN MO DEPT OF HIGHWAYS
MO HIGHWAY U FLOODED AND CLOSED AT PEDELO
CREEK.
&&The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 9:15 PM CDT | Areal Flood Warning | SGF | Newton | 6 hr |
| May 11, 9:51 PM CDT | Areal Flood Warning | SGF | Barry, Lawrence | 12 hr |
| May 12, 12:02 AM CDT | River Flood Warning | SGF | Cedar | 58 hr |
Nearby
River Flood Warnings in Missouri, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.